MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1885076HSE
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation was performed as the device has not been returned at this time.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare professional reported via a manufacturer representative that the bur wasn't working well and the tool broke at the end when trying to detach it from the microdebrider.The tool was replaced and the microdebrider was changed.It was noted that patient symptoms were unknown and there was no injury.
 
Additional Manufacturer Narrative
Analysis of the returned device indicated that the inner assembly would spin freely by hand.When viewed under magnification, there was damage to the hubs that is consistent with improper loading: dimples on the front hub prior to the locking area caused by the handpiece locking mechanism; locking area deformation caused by the back side of the front collet of the handpiece; and deformation of the inner hub chevrons caused by the handpiece drive mechanism.There were no loose components.Even with the deformation of the hubs, functionally, the bur loaded securely into a handpiece, ran at 12,000 rpm in forward mode, and cut saw bone with no issues.There was no breakage of the bur.There was an out of specification condition identified as it relates to the complaint (due to physical damage).If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7728422
Report Number1045254-2018-00326
Device Sequence Number1404960
Product Code EQJ
UDI-Device Identifier00613994233196
UDI-Public00613994233196
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model Number1885076HSE
Device Catalogue Number1885076HSE
Device Lot Number0213957673
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2018
Initial Date Received by Manufacturer 07/02/2018
Supplement Date Received by Manufacturer08/08/2018
08/08/2018
Initial Report FDA Received Date07/27/2018
Supplement Report FDA Received Date08/29/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR